Wildfire, Armstrong
- When
- June 30, 3:00 PM CST to 11:59 PM CST
- Where
- Armstrong forecast zone
- Property damage
- $7,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Armstrong Wildfire began around 1500 CST in Armstrong County about ten miles southwest of Claude Texas. The wildfire consumed an estimated three hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Armstrong Wildfire began around 1500 CST in Armstrong County about ten miles southwest of Claude Texas. The wildfire consumed an estimated three hundred acres. The wildfire destroyed one barn and threatened two abandoned residences which were saved. The wildfire was brought under control around 1838 CST on July 1.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 30, 2:33 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT THU JUN 30 2011
.DISCUSSION...
WHILE THE REGION REMAINS IN A WARMER AND DRIER THAN NORMAL
PATTERN...THERE ARE A FEW GLIMMERS OF HOPE THAT THE PATTERN WILL BE
TRANSITIONING THROUGH THIS FORECAST.
FIRST...A COLD FRONT IS STILL ON TRACK TO DROP SOUTH INTO THE OK AND
FAR NORTHERN TX PANHANDLES TOMORROW. SOME UNCERTAINTY IN HOW FAR THE
FRONT WILL GO BEFORE STALLING...BUT THE NAM HAS BEEN RATHER
CONSISTENT IN THE LOCATION OF THE FRONT...SO FORECAST FAVORS THAT
SOLUTION. IN ADDITION TO HAVING A MODEST IMPACT ON
TEMPERATURES...THERE COULD BE ENOUGH SURFACE CONVERGENCE ALONG THE
FRONT TO GIVE A SLIGHT CHANCE OF THUNDERSTORMS FOR LOCATIONS NEAR OR
NORTH OF THE FRONT TOMORROW NIGHT. THE BIGGEST SOURCE OF UNCERTAINTY
IS MOISTURE. MOISTURE ADVECTION IS EXPECTED TO RETURN TOMORROW AS THE
LOW AND MID LEVEL FLOW SHIFTS TO SOUTHEASTERLY. IF MOISTURE IS SLOWER
TO RETURN...THUNDERSTORMS ARE VERY UNLIKELY. EVEN IF STORMS DO
DEVELOP...DO NOT EXPECT MUCH IN THE WAY OF A SEVERE THREAT...AS IF
THERE IS ENOUGH MOISTURE FOR STORMS TO DEVELOP...THE DOWNBURST
POTENTIAL SHOULD BE MINIMAL...AND MELTING LEVEL WILL REMAIN HIGH
ENOUGH TO MITIGATE A HAIL THREAT.
BY SATURDAY...FRONTOLYSIS IS EXPECTED TO DEVELOP...WITH THE FRONT
DISSIPATING BY SATURDAY AFTERNOON. HOWEVER...THE CENTER OF THE UPPER LEVEL
RIDGE SHOULD REMAIN EAST OF THE REGION THROUGH MOST OF THE
WEEKEND...LEAVING THE REGION IN SLIGHTLY COOLER...ALTHOUGH STILL
ABOVE NORMAL...WEATHER.
BY INDEPENDENCE DAY...AN UPPER LEVEL HIGH BUILDS OVER THE FOUR
CORNERS REGION. THE LATEST RUNS OF BOTH THE GFS AND ECMWF GIVE SOME
HOPE THAT THE CENTER OF THE HIGH WILL RETROGRADE ENOUGH TO LEAVE THE
REGION IN A NORTHWEST FLOW PATTERN BY WEDNESDAY OR THURSDAY. AS A
RESULT...RAIN CHANCES COULD RETURN BY THE END OF NEXT WEEK.
HOWEVER...CONSIDERING THIS IS THE FIRST MODEL RUN TO SHOW THIS...WILL
KEEP THE FORECAST DRY FOR NOW.
JOHNSON
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR THE NORTHWESTERN
PORTIONS OF THE PANHANDLE REGION...AND ELEVATED FIRE WEATHER
CONDITIONS ACROSS THE REST OF THE REGION THROUGH SUNSET. FOR
TOMORROW...A COLD FRONT WILL DROP INTO THE REGION AN STALL...LIKELY
ACROSS THE OKLAHOMA AND FAR NORTHWESTERN PANHANDLES. SOUTH OF THIS
FRONT...ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE FROM LATE
TOMORROW MORNING THROUGH TOMORROW EVENING. RELATIVELY HIGH
ATMOSPHERIC MOISTURE SHOULD PRECLUDE ANY FIRE WEATHER CONDITIONS ON
SATURDAY. ELEVATED FIRE WEATHER CONDITIONS COULD RETURN SUNDAY AND
MONDAY AS WINDS MAY SWITCH BACK TO DRY SOUTHWESTERLY.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 97 69 94 68 / 0 5 5 5 5
BEAVER OK 72 103 71 99 69 / 0 5 5 5 5
BOISE CITY OK 67 92 67 95 68 / 10 5 20 10 5
BORGER TX 74 100 73 97 73 / 0 5 5 5 5
BOYS RANCH TX 69 100 69 97 70 / 0 5 5 5 5
CANYON TX 67 98 68 95 67 / 0 5 5 5 5
CLARENDON TX 71 98 72 95 70 / 0 0 0 0 5
DALHART TX 64 94 66 95 66 / 5 5 10 10 5
GUYMON OK 71 96 68 96 69 / 0 5 20 10 5
HEREFORD TX 65 96 65 93 66 / 0 5 5 5 5
LIPSCOMB TX 72 102 72 97 70 / 0 5 5 5 5
PAMPA TX 70 98 69 95 68 / 0 5 0 0 5
SHAMROCK TX 71 100 73 97 70 / 0 0 0 0 5
WELLINGTON TX 73 102 74 99 71 / 0 0 0 0 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY...SHERMAN.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
03/16TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT THU JUN 30 2011 OKZ001>003-TXZ001>020-011100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 335 PM CDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE WHERE A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ACROSS THE REMAINDER OF THE TEXAS PANHANDLE THROUGH THIS EVENING DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. CAUTION IS ALSO ADVISED ON AREA LAKES THROUGH THIS EVENING DUE TO BREEZY SOUTHERLY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT ACROSS THE NORTHWEST TEXAS PANHANDLE AND THE WESTERN HALF OF THE OKLAHOMA PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT SOME STORMS COULD PRODUCE BRIEF STRONG GUSTY WINDS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES ON FRIDAY. ELEVATED FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING AND ELEVATED FIRE WEATHER CONDITIONS FRIDAY...SUNDAY AND MONDAY. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 229 PM CDT THU JUN 30 2011 OKZ001>003-TXZ001>020-011300- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 229 PM CDT THU JUN 30 2011 ...HOT WEATHER EXPECTED THROUGH THE HOLIDAY WEEKEND... ONCE AGAIN THE REGION WILL EXPERIENCE HOT WEATHER CONTINUING INTO THE HOLIDAY WEEKEND. HIGH TEMPERATURES FRIDAY THROUGH INDEPENDENCE DAY WILL RANGE FROM THE MIDDLE 90S TO 103 DEGREES. AT NIGHT TEMPERATURES ARE ONLY EXPECTED TO COOL INTO THE 60S AND 70S. ON AVERAGE...HEAT KILLS MORE PEOPLE IN THE U.S. THAN TORNADOES AND LIGHTNING COMBINED. IF YOU ARE PLANNING ANY OUTDOOR ACTIVITIES THIS HOLIDAY WEEKEND...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF WATER TO AVOID DEHYDRATION. AVOID ALCOHOLIC BEVERAGES AS THEY WILL INCREASE THE RATE OF WATER LOSS IN YOUR BODY...INCREASING THE RISK OF HEAT EXHAUSTION OR STROKE. WEAR LIGHTWEIGHT...LIGHT-COLORED...AND LOOSE-FITTING CLOTHING. USE A HAT TO SHIELD YOURSELF FROM THE SUN AND APPLY SUNBLOCK TO REDUCE SUNBURN. NEVER LEAVE CHILDREN OR PETS IN VEHICLES WITH WINDOWS ROLLED UP...EVEN PARTIALLY. THE TEMPERATURE INSIDE A VEHICLE CAN CLIMB TO 150 DEGREES OR MORE. ENSURE PETS HAVE ADEQUATE DRINKING WATER AND A SHADY PLACE TO REST. SFJ
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325913.